How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gupta Your Own Question
Dr. Gupta
Dr. Gupta, Pediatrician
Category: Pediatrics
Satisfied Customers: 7910
Experience:  MD, practicing Pediatrician with 19 years of experience. Member American Academy of Pediatrics.
239748
Type Your Pediatrics Question Here...
Dr. Gupta is online now
A new question is answered every 9 seconds

my 7yr old son is takeing Adderall xr 10mg capsules once a

Resolved Question:

my 7yr old son is takeing Adderall xr 10mg capsules once a day. He is haveing intens anger out bursts and periods of highper axtivity, along with odd behavior ( hitting his head at times, rude behavior..) He has not had this intens behavior before and I want to know if this is due to the meds? He has been on the med for three yrs.
Submitted: 4 years ago.
Category: Pediatrics
Expert:  Dr. Gupta replied 4 years ago.
Hello & welcome to Just Answer!


If you have any questions after reading my answer, be sure to let me know.
Certainly, Adderall belongs to a class of stimulant medicines (amphetamines) that can lead to the side-effects that you are describing in some children,
I would recommend that you get him evaluated by a child psychologist for the symptoms that he is experiencing,
Anxiety, mood changes and hyperexcitability are all reported as possible side-effects with this medicine, hence a possible change to a a different class of ADHD medicine may be warranted in this situation,
Please remember to accept the answer by pressing the GREEN accept button, do get back for any clarifications

Dr. Gupta and other Pediatrics Specialists are ready to help you